Discussions By Condition: I cannot get a diagnosis.

Candida Eye Infection

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • September 5, 2007
  • 03:38 AM

September 5, 2007

Iā€™m 42 years old always healthy with no immune system problems. I have 4 brothers, 4 sisters and 4 children that are healthy. Originally I was diagnosed and treated for Toxoplasmosis by retina specialist in the right eye. Initially, my blurry vision improved substantially after about a month of treatment with heavy doses of Prednisone and Antibiotics, but then my vision started to worsen. (At that time I had white thrush in my mouth and was given Diflucan for a few days. I believe Diflucan helped at the beginning I did not take it long enough). While still on the antibiotics my doctor repeated the heavy prednisone course for another two weeks. Still there was no improvement.

A biopsy taken from the right eye revealed Candida Albicans Fungus. I took V-fend twice a day for two weeks in addition to Eye drops ā€“ Pred Forte, Cyclogel and untibiotic. There was no obvious improvement then I was switched to Diflocan 4 pills every morning for 10 days. Again, infection kept worsening then I was put back on V-fend pills for 2 weeks and I was given shots in the eye every other day with V-fend 7 times in addition to the surgery injection. Still my vision was worsening and infection was not contained. Because the infection is in the center and far in the back my doctor said the shots are not penetrating to take effect so he operated on me again by removing the infected areas which is n the center of my vision, re-attached the remaining retina and filled the space with gas. The biopsy again revealed Candida Albicans. During my 5 day at the Hospital Infectious Disease & Immunology Doctors thoroughly tested my immune system and so far could not find a clew. I was release to be taken care of by Home Health Service to give me a dose of Cancidas IV everyday for 6 weeks in addition to 400mg Diflucan everyday for 6 weeks. But after 20 days of Home Health I could not take the upper abdominal pain I was getting every day or other day. I thought it was a side effect of the heavy medication, but now I am at the hospital looked at for possible gallbladder removal (the HIDA scan shows a lot of stones). The Eye Doctor however, is monitoring 2 new fungal spots in my eye.

As you can tell I am so desperate for a solution to save my eye and any help is greatly appreciated

Respectfully yours,
Ahmad M. Erchid

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller ā€“ Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?